Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 111, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Apr 27, 2011, 8:27 AM EDT for Pulaski County, Wayne County, Kentucky. It was in force for 33 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2011, 8:27 AM EDT (12:27 UTC)
- Expired
- Apr 27, 2011, 9:00 AM EDT
- In force
- 33 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 70.0 mph
Counties Pulaski County, KY, Wayne County, KY
The radar
The Knoxville radar (KMRX), 151 km from the middle of the area, began a volume at 12:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 8:40 AM EDT | TSTM WND DMG | 4 W Parnell, KY | TREES DOWN ON HIGHWAY 674. |
| Apr 27, 8:40 AM EDT | TSTM WND DMG | Parnell, KY | TREES DOWN ON HIGHWAY 674. |
| Apr 27, 8:45 AM EDT | TSTM WND DMG | 2 S Monticello, KY | TREES DOWN ON HOLLOW ROAD. |
| Apr 27, 8:47 AM EDT | TSTM WND DMG | 3 Se Monticello, KY | TREE DOWN ON HIGHWAY 200 AT FLAT SPRINGS. |
| Apr 27, 8:47 AM EDT | TSTM WND DMG | 7 N Monticello, KY | TREE DOWN ON HOUSE ON HIGHWAY 2393. |
| Apr 27, 9:06 AM EDT | TSTM WND DMG | Science Hill, KY | TREE DOWN ALONG HIGHWAY 1247. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 0.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 714 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -84 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
316
WUUS53 KJKL 271227
SVRJKL
KYC199-231-271300-
/O.NEW.KJKL.SV.W.0111.110427T1227Z-110427T1300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
827 AM EDT WED APR 27 2011
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
WAYNE COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 900 AM EDT
* AT 825 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR ALBANY...AND MOVING
NORTHEAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
MONTICELLO...SOMERSET...POWERSBURG...HIDALGO...SLICKFORD...ZULA...
MOUNT PISGAH...SUSIE...CABELL...COOPER...BURFIELD...PARNELL...OIL
VALLEY...ROCKEYBRANCH...BARRIER...COOPERSVILLE...KIDDS CROSSING...
STEUBENVILLE...GREGORY AND DENNEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7
2...WHEN YOU CAN DO SO SAFELY.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM EDT WEDNESDAY
AFTERNOON FOR SOUTHEASTERN KENTUCKY.
LAT...LON 3686 8508 3695 8495 3695 8492 3700 8486
3705 8492 3733 8462 3711 8433 3690 8453
3686 8460 3681 8462 3660 8484 3662 8499
3663 8501 3667 8501 3670 8503 3677 8502
3682 8505
TIME...MOT...LOC 1227Z 222DEG 54KT 3675 8508
WIND...HAIL 70MPH <.50IN
$$
ABE2 follow-up statements
605
WUUS53 KJKL 271228 CCA
SVRJKL
KYC199-231-271300-
/O.COR.KJKL.SV.W.0111.110427T1227Z-110427T1300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
827 AM EDT WED APR 27 2011
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
WAYNE COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 900 AM EDT
* AT 825 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR ALBANY...AND MOVING
NORTHEAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
MONTICELLO...SOMERSET...POWERSBURG...HIDALGO...SLICKFORD...ZULA...
MOUNT PISGAH...SUSIE...CABELL...COOPER...BURFIELD...PARNELL...OIL
VALLEY...ROCKEYBRANCH...BARRIER...COOPERSVILLE...KIDDS CROSSING...
STEUBENVILLE...GREGORY AND DENNEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7
2...WHEN YOU CAN DO SO SAFELY.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM EDT WEDNESDAY
AFTERNOON FOR SOUTHEASTERN KENTUCKY.
LAT...LON 3686 8508 3695 8495 3695 8492 3700 8486
3705 8492 3733 8462 3711 8433 3690 8453
3686 8460 3681 8462 3660 8484 3662 8499
3663 8501 3667 8501 3670 8503 3677 8502
3682 8505
TIME...MOT...LOC 1227Z 222DEG 54KT 3675 8508
WIND...HAIL 70MPH <.50IN
$$
ABE104
WWUS53 KJKL 271250
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
850 AM EDT WED APR 27 2011
KYC199-231-271300-
/O.CON.KJKL.SV.W.0111.000000T0000Z-110427T1300Z/
PULASKI KY-WAYNE KY-
850 AM EDT WED APR 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WAYNE AND
PULASKI COUNTIES UNTIL 900 AM EDT...
AT 846 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
MILL SPRINGS...OR 9 MILES NORTH OF MONTICELLO...MOVING NORTHEAST AT
50 MPH.
LOCATIONS IMPACTED INCLUDE...
SOMERSET...FAUBUSH...TRIMBLE...QUINTON...NANCY...BRONSTON...GENERAL
BURNSIDE S.P....TATEVILLE...ALPINE...SLOANS VALLEY...BURNSIDE...
PULASKI COUNTY PARK...POINTER...STAB...SOMERSET PULASKI AIRPORT...
ELIHU...FERGUSON...HOGUE...SCIENCE HILL AND PULASKI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3663 8495 3665 8496 3668 8496 3670 8494
3676 8494 3687 8497 3695 8495 3695 8492
3700 8486 3705 8492 3733 8462 3711 8433
3690 8453 3685 8461 3660 8484
TIME...MOT...LOC 1250Z 222DEG 54KT 3701 8479
WIND...HAIL 70MPH 1.00IN
$$
SHALLENBERGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 7:43 AM EDT, 44 minutes earlier.
Area forecast discussion, Apr 27, 7:43 AM EDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 743 AM EDT WED APR 27 2011 .SHORT TERM.../TODAY THROUGH THURSDAY NIGHT/ CURRENT SURFACE MAP FEATURES DWINDLING LOW PRESSURE ACROSS THE GREAT LAKES...WITH A DEEPENING AREA OF LOW PRESSURE EXTENDING FROM TX INTO AR. EASTERN KENTUCKY REMAINS IN THE WARM SECTOR...WITH DOWNSLOPE WINDS SHUNTING INTENSE ONGOING CONVECTION OFF TO THE WEST. MOST OF THE BROADER VALLEYS AND RIDGETOPS ARE WELL MIXED...HOLDING IN THE MIDDLE 60S...WHILE SOME OF THE MORE SHELTERED HAVE COOLED DOWN TO THE MID AND UPPER 50S. BIGGEST CONCERNS OVER THE NEXT 24 HOURS CONTINUE TO BE SEVERE AND FLOODING THREATS. THE MODELS GENERALLY AGREE WITH BRINGING A COUPLE OF AREAS OF LOW PRESSURE THROUGH THE TENNESSEE AND OHIO VALLEYS...THE FIRST BY EARLY THIS AFTERNOON AND THE SECOND AND GENERALLY MORE INTENSE ONE BY EARLY THIS EVENING. THERE ARE STILL SOME MINOR TIMING...AND INTENSITY ISSUES...SO HAVE CONTINUED TO USE AN ENSEMBLE APPROACH...WHICH MAINTAINS GOOD CONTINUITY WITH THE INHERITED GRIDS. REGARDING THE SEVERE THREAT...INSTABILITY CONTINUES TO BE THE INGREDIENT IN DOUBT. DESPITE THE MORE THAN AMPLE VEERING WIND PROFILE THAT WILL BE IN PLACE...THE LATEST NAM SOUNDING DATA HAS VERY LITTLE INSTABILITY TO WORK WITH AS THE FIRST SURFACE LOW PRESSURE LIFTS THROUGH BY EARLY THIS AFTERNOON...SO THE SEVERE THREAT LOOKS LESS FAVORABLE FOR THIS FIRST ROUND. THE SECOND AND MORE INTENSE SYSTEM WILL TAKE AIM AT THE AREA BY EARLY THIS EVENING. INSTABILITY WILL BE ON THE INCREASE OUT AHEAD OF THE MAIN COLD FRONT AND THE MORE VIGOROUS SHORT WAVE TROUGH TO ROTATE THROUGH THE AREA. THE WIND PROFILE BECOMES MORE UNIDIRECTIONAL...SO BY FAR DAMAGING WIND CONTINUES TO LOOK LIKE THE BIGGEST THREAT. ANY TORNADIC ACTIVITY LOOKS TO BE OF THE QLCS NATURE...UNLESS SOMETHING MORE SUPERCELL-LIKE CAN HOLD ON AS IT COMES IN FROM THE TENNESSEE VALLEY...WHERE THE BETTER BALANCE OF INSTABILITY AND SHEAR WILL BE. THE SEVERE THREAT WILL END BEFORE 06Z AS THE COLD FRONT MOVES THROUGH THE AREA. REGARDING THE FLOODING CONCERNS...THE LATEST 21Z SREF PROBABILITY OF EXCEEDING 2 INCHES IN 24 HOURS HAS CONTINUED TO SHUNT THE HIGHER VALUES TO THE WEST OF THE AREA FOR THE THIRD CONSECUTIVE NIGHT...HOWEVER WITH THE HIGH PRECIPITABLE WATER VALUES IN PLACE AND THE WINDOW OF GOOD FORCING...THE FLASH FLOOD THREAT STILL LOOMS ACROSS THE AREA. THE WESTERN TIER OF COUNTIES WILL HAVE THE HIGHEST THREAT...WHERE DOWNSLOPE WILL HAVE THE LEAST INFLUENCE. FURTHER EAST...THE THREAT WILL BE LESS. THE CONVECTION WILL END BY EARLY THURSDAY MORNING...AS THE COLD FRONT AND DEEPER MOISTURE EXIT OFF TO THE EAST. ANOTHER SHORT WAVE TROUGH DROPPING DOWN IN CYCLONIC FLOW BY THURSDAY NIGHT MAY PROVIDE ENOUGH FORCING FOR SOME ISOLATED SHOWERS...SO HAVE LEFT THIS IN THE FORECAST. FOR TEMPERATURES...HAVE FOLLOWED SUIT WITH THE COOLER TREND TO THE HIGHS TODAY...BUT WILL STILL REMAIN ON THE HIGH SIDE OF GUIDANCE...WITH THE DOWNSLOPE COMPONENT TO THE LOW LEVEL WIND. GENERALLY BLENDED THEREAFTER BETWEEN THE GUIDANCE AND THE INHERITED NUMBERS. .LONG TERM.../FRIDAY THROUGH TUESDAY/ THE MAIN FEATURE OF THE EXTENDED IS THE FRONT DEVELOPING ALONG THE MISSISSIPPI VALLEY AND TRACKING EAST INTO THE TN AND OH VALLEYS BY THE BEGINNING OF THE WORK WEEK. THE LATEST RUNS OF THE GFS AND EURO HAVE DIVERGED EVEN MORE BUT ALSO BOTH MODELS SHOWING A GENERAL SLOWING TREND. AND WHILE THE EURO CONTINUES TO HOLD TO THE SLOWING TREND...THE GFS DISPLAYS A QUICK PASSAGE. WITH SUCH AN AMPLIFIED PATTERN AND VIGOROUS RIDGE IN THE ATLANTIC...WOULD THINK A SLOWER TREND OR APPROACH WOULD BE THE BEST. HOWEVER...ENSEMBLE MEMBERS ARE QUITE OFF FROM THEIR MEANS AND THE GFS AND EURO AS WELL. GIVEN ALL THIS INFORMATION...DECIDED NOT TO MAKE ANY CHANGES ON THE TIMING IN THE GRIDS WITH SKY AND POPS. TEMPERATURES SEEM TO BE ON TRACK TOO WITH THE TYPE OF AIR MASS ON TAP. DID MAKE A FEW COSMETIC CHANGES TO THE SKY LATER IN THE WEEK. OVERALL...WHILE THEIR IS SOME UNCERTAINTIES WITH THIS FEATURE...IN BOTH EXAMPLES THE QPF IS BRIEF WITH NO EVIDENCE AT THIS POINT OF A STALLED WARM FRONT OUT A HEAD OF THE SYSTEM. ALSO THE UPPER LEVEL TROUGH DOES TRANSITION FROM A POSITIVE TILT TO A NEGATIVE ON WED. WOULD VENTURE TO SUGGEST A QUICKER PASSAGE OF THE TROUGH AXIS AND THEREFORE A QUICKER END TO PRECIP...GIVEN THE WRAP AROUND MOISTURE IS MINIMAL. SO WILL DOWNPLAY FLOOD POTENTIAL WITH THIS SYSTEM AT THIS TIME. PREVIOUS LONG TERM DISCUSSION...COOLER AND LESS ACTIVE WEATHER FINALLY RETURNS BY THURSDAY INTO THE START OF THE UPCOMING WEEKEND. ANOTHER FRONTAL BOUNDARY WILL PUSH INTO THE OHIO VALLEY LATE NEXT WEEKEND INTO EARLY NEXT WEEK...PROVIDING ANOTHER ROUND OF POTENTIALLY UNSETTLED WEATHER. BY FRIDAY...HIGH PRESSURE WILL BUILD INTO THE REGION AND PROVIDE A FAIRLY PLEASANT END TO THE WEEK AND A NICE...DRY START TO THE UPCOMING WEEKEND. BY SATURDAY NIGHT...MODELS BEGIN TO DIVERGE A BIT ON THE TIMING OF OUR NEXT FRONTAL BOUNDARY. THE GFS IS ALREADY TRENDING SLOWER WITH THE FRONT...AND THIS IS SOMETHING THAT TYPICALLY OCCURS IN THE EXTENDED. THUS...GOING TO DELAY THE ARRIVAL OF POPS SATURDAY NIGHT AND SUNDAY. I REALLY LIKE THE TIMING OF THE FRONT IN THE ECMWF...WAITING UNTIL LATE SUNDAY NIGHT INTO MONDAY TO BRING THE FRONT ACROSS EASTERN KENTUCKY. THUS...WILL RESERVE THE BETTER POPS FOR SUNDAY NIGHT INTO MONDAY. THERE COULD BE SOME ACTIVITY SNEAKING INTO EAST KENTUCKY AS EARLY AS SATURDAY NIGHT...SO OPTING TO AT LEAST KEEP SOME LOW POPS IN THE FORECAST. GOING TO KEEP TEMPERATURES CLOSE TO GUIDANCE...WITH TEMPERATURES SLOWLY WARMING THROUGH THE UPCOMING WEEKEND. && .AVIATION.../12Z TO 12Z/...UPDATED SURFACE ANALYSIS AS OF 1130Z SHOWS THE LINE OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH OVERNIGHTS CONVECTION SWINGING NORTHEAST THROUGH THE TN VALLEY. TIME OF ARRIVAL ESTIMATES SHOWER ACTIVITY INTO SME AND LOZ IN THE NEXT COUPLE OF HOURS SO HAVE THAT IN THE TAFS AT ABOUT 13Z TO 14Z. DID KEEP IN THE THE STRONGER WINDS GUSTS TODAY AS THE STRONGER WINDS MIX TO THE SURFACE TODAY. TRENDS IN SHORT TERM MODELS AND MODEL SOUNDINGS HAVE STRONGER CONVECTION MOVING THROUGH THE AREA BY 20Z TODAY SO WILL DROP TAF SITES TO IFR AT THOSE TIMES. AT THIS POINT...HAVE THE COLD FRONT MOVING THROUGH AFTER 00Z TONIGHT AND HAVE THE ASSOCIATED WIND SHIFT. STILL UNSURE OF ANY LOW CEILINGS AND REDUCTION TO VIS BUT WITH LINGERING SHOWERS WENT AHEAD AND PUT IN IFR CEILINGS AND A MVFR VIS. && .JKL WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...GEOGERIAN LONG TERM....KAS/SHALLENBERGER AVIATION...SHALLENBERGER
Hazardous weather outlook, Apr 27, 5:55 AM EDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 555 AM EDT WED APR 27 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-281100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 555 AM EDT WED APR 27 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. A SIGNIFICANT SEVERE WEATHER OUTBREAK IS POSSIBLE FROM THIS AFTERNOON THROUGH EARLY THIS EVENING WITH DAMAGING AND DESTRUCTIVE STRAIGHT LINE WINDS THE PRIMARY THREAT. ADDITIONALLY...LARGE HAIL AND MULTIPLE TORNADOES ARE ALSO A POSSIBILITY. THE THUNDERSTORMS WILL ALSO CONTAIN HEAVY RAINFALL AND COULD TRAIN OVER THE SAME AREAS...LEADING TO THE POTENTIAL FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE FROM SATURDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCES OF HAIL...DAMAGING WINDS...OR EXCESSIVE RAINFALL THROUGH TONIGHT. GREIF/GEOGERIAN
In the hours before
Special weather statement, Apr 27, 7:00 AM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 700 AM EDT WED APR 27 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-272300- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 700 AM EDT WED APR 27 2011 ...SEVERE THUNDERSTORMS AND FLASH FLOODING POSSIBLE TODAY AND TONIGHT... A COMPLEX AND STRONG AREA OF LOW PRESSURE WILL EVENTUALLY PASS THROUGH THE REGION...BRINGING A COLD FRONT THROUGH THE REGION THIS EVENING. AHEAD OF THIS...A COUPLE ROUNDS OF SHOWERS AND THUNDERSTORMS ARE ANTICIPATED THROUGH THIS MORNING AND INTO THE AFTERNOON. AS THE FRONT MOVES TOWARD THE AREA THIS AFTERNOON AND INTO THIS EVENING...CONDITIONS WILL BECOME FAVORABLE FOR AN OUTBREAK OF SEVERE WEATHER. DAMAGING WINDS WILL BE THE MOST SIGNIFICANT THREAT FROM ANY STORM THAT DEVELOPS...HOWEVER LARGE HAIL AND ISOLATED TORNADOES ARE ALSO A POSSIBILITY. THE MOST ORGANIZED STORMS COULD YIELD A SUSTAINED PATH OF SEVERE WEATHER AS THEY TRACK THROUGH THE AREA. IN ADDITION...THE FRONT...AND ANY STORMS THAT IT SPAWNS...WILL BE SLOW TO MOVE THROUGH EASTERN KENTUCKY THIS AFTERNOON AND INTO TONIGHT. THIS WILL LEAD TO A POTENTIAL FOR TRAINING THUNDERSTORMS WITH VERY HEAVY RAINFALL...AND THUS A POSSIBILITY OF FLASH FLOODING. BY LATE TONIGHT...TOTAL RAINFALL AMOUNTS ARE EXPECTED TO BE IN THE 1 TO 3 INCH RANGE...WITH LESSER AMOUNTS IN FAR EASTERN KENTUCKY...AND HIGHER AMOUNTS ALONG AND WEST OF I-75. IF THESE AMOUNTS MATERIALIZE...FLOODING WILL BECOME PROBABLE ALONG THE RED RIVER...AS WELL AS ON PORTIONS OF THE CUMBERLAND AND KENTUCKY RIVERS. ANY CHANGES IN THE TRACK AND INTENSITY OF THIS SYSTEM WILL AFFECT THE TIMING OF THE SEVERE WEATHER THREAT AS WELL AS TOTAL RAINFALL AMOUNTS. RESIDENTS SHOULD STAY TUNED FOR FURTHER UPDATES TO THIS DEVELOPING WEATHER SITUATION. GEOGERIAN/SHALLENBERGER
Special weather statement, Apr 27, 8:18 AM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 818 AM EDT WED APR 27 2011 KYZ079-083-084-271300- PULASKI-WAYNE-MCCREARY- 818 AM EDT WED APR 27 2011 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 900 AM EDT WEDNESDAY MORNING... SOUTHERN PULASKI... WAYNE AND MCCREARY. AT 818 AM EDT...A LINE OF STRONG THUNDERSTORMS WERE LOCATED 8 MILES WEST OF SUNNYBROOK...OR NEAR ALBANY...MOVING EAST AT 55 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...SUNNYBROOK AROUND 825 AM EDT...SLICKFORD AROUND 830 AM EDT...MOUNT PISGAH AROUND 835 AM EDT...PARMLEYSVILLE AROUND 840 AM EDT...AND CO-OPERATIVE AROUND 845 AM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. GREIF
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 8:36 AM EDT | Tornado Warning | JKL | Wayne | 24 min |
| Apr 27, 8:53 AM EDT | Tornado Warning | JKL | Pulaski, Wayne | 38 min |
| Apr 27, 9:16 AM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Laurel, Pulaski, Rockcastle | 44 min |
| Apr 27, 9:24 AM EDT | Severe Thunderstorm Warning | JKL | Laurel, McCreary, Whitley | 51 min |
| Apr 27, 10:02 AM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Laurel | 43 min |
| Apr 27, 5:23 PM EDT | Severe Thunderstorm Warning | JKL | Knox, Laurel, McCreary, Whitley | 37 min |
| Apr 27, 5:44 PM EDT | Tornado Warning | JKL | Bell, Knox, McCreary, Whitley | 46 min |
| Apr 27, 6:37 PM EDT | Tornado Warning | JKL | Bell, Knox, McCreary, Whitley | 38 min |
| Apr 27, 7:03 PM EDT | Flash Flood Warning | JKL | Bell, Knox, McCreary, Whitley | 6 hr |
| Apr 27, 7:07 PM EDT | Tornado Warning | JKL | Bell, Harlan, Leslie | 38 min |
| Apr 27, 7:22 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne, Whitley | 38 min |
| Apr 27, 7:29 PM EDT | Areal Flood Advisory | JKL | Bath, Clay, Estill, Fleming, Jackson, Knox and 13 more | 6 hr |
| Apr 27, 7:42 PM EDT | Tornado Warning | JKL | Bell, Harlan, Leslie, Letcher, Perry | 48 min |
| Apr 27, 7:51 PM EDT | Flash Flood Warning | JKL | Knox, Laurel, McCreary, Whitley | 6 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.